Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 268, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 13, 2000, 6:05 PM CDT for Decatur County, Norton County, Kansas. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 13, 2000, 6:05 PM CDT (23:05 UTC)
- Expired
- Aug 13, 2000, 6:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Decatur County, KS, Norton County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:18 PM CDT | Thunderstorm Wind 57 E | Norcatur, KS | |
| Aug 13, 6:18 PM CDT | Thunderstorm Wind 52 E | Reager, KS | |
| Aug 13, 6:18 PM CDT | Hail 0.75 | Reager, KS | |
| Aug 13, 6:18 PM CDT | Hail 0.75 | Norcatur, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WUUS53 KGLD 132305 SVRGLD KSC039-137-132345- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 605 PM CDT SUN AUG 13 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DECATUR COUNTY IN NORTHWEST KANSAS NORTHWESTERN NORTON COUNTY IN NORTHWEST KANSAS * UNTIL 645 PM CDT * AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF REAGER...OR ABOUT 13 MILES WEST OF NORTON...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REAGER AT 615 PM CDT OTHER LOCATIONS IN THIS WARNING INCLUDE...NORCATUR AND CLAYTON. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LOCKHART LAT...LON 3981 10031 3969 10013 3993 9979 4011 10006
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:05 PM CDT, 4 hours earlier.
Area forecast discussion, Aug 13, 2:05 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 105 PM MDT SUN AUG 13 2000 MAIN QUESTION THIS AFTERNOON IS WHERE CONVECTION WILL LIKELY BE ONGOING AT START OF PACKAGE VALID TIME AND WHETHER ANY ADDITIONAL ACTIVITY WILL DEVELOP BEHIND THE INITIAL AREA OF STORMS. MOST SIGNIFICANT DIFFERENCE IN MODEL RUNS TODAY REVOLVE AROUND THE RELATIVE STRENGTH OF TWO SHORTWAVES SET TO IMPACT THE FA EARLY. THE FIRST WAVE IS MOVING INTO NWRN FA ATTM AND CUMULUS HAVE BEGUN TO DEVELOP AHEAD OF THIS SYSTEM. NGM...ETA...AND RUC FROM 12Z SUGGEST THAT THIS SYSTEM WILL BE STRONGER THAN A SECOND WAVE WHICH THE LATEST WATER VAPOR IMAGERY SUGGESTS IS NOW MOVING THROUGH CENTRAL COLORADO. GIVEN THIS SCENARIO...SCATTERED PRECIPITATION WOULD LIKELY DEVELOP BY MIDDLE AFTERNOON AHEAD OF THIS FIRST WAVE AND BE IN ERN FA BY 00Z. THE AVN SUGGESTS A SECOND SOLUTION AS IT IS MUCH STRONGER WITH THE SECOND WAVE AND DOESNT SUGGEST ANY PRECIPITATION DEVELOPING UNTIL EVENING. WATER VAPOR IMAGERY SEEMS TO BE SHOWING BULK OF DEEP MOISTURE SHUNTING OFF TO THE EAST AHEAD OF THIS FIRST SYSTEM. THIS OBSERVATION COUPLED WITH THE CU THAT IS ALREADY DEVELOPING SUGGESTS THAT THIS FIRST WAVE WILL LIKELY WARRANT THE HIGHEST POPS. PLAN TO GO 30-40 PCT POPS IN THE EAST TONIGHT. CAN NOT COMPLETELY RULE OUT SOME ACTIVITY WITH THE SECOND SYSTEM...SO WILL GO WITH WIDELY SCATTERED EVENING STORMS IN WEST. HEAVY RAIN WILL BE A THREAT WITH PRECIP WATER PROGGED ABOVE 1.40 INCHES AND SLOW MOVEMENT. UPPER HEIGHTS BUILD AND SUNNY SKIES ON TAP FOR MONDAY AND WILL GO WITH WARMER FWC NUMBERS. THINK NGM MAY BE A BIT STRONG ON THE COOLING PROGGED FOR TUESDAY GIVEN THE UPPER RIDGE IN PLACE AND THE LIGHT WINDS. WILL GO A BIT COOLER TUESDAY COMPARED TO MONDAY GIVEN LACK OF DOWNSLOPE WINDS AND THE POSSIBILITY OF A FEW MORE CLOUDS...PARTICULARLY IN THE WEST...BUT WILL NOT DROP AS LOW AS FWCS SUGGEST. IN THE EXTENDED...SOME THUNDERSTORMS MAY MOVE INTO WRN FA TUESDAY NIGHT AS A WEAK WAVE MOVES ALONG NORTH SIDE OF RIDGE. BY WEDNESDAY...THE RIDGE BUILDS AGAIN AND WILL GO DRY FOR THE REMAINDER OF THE WORK WEEK. WOULD NOT BE SURPRISED TO SEE SOME ISOLATED ACTIVITY...PARTICULARLY IN THE NW...BUT CHANCES ARE NOT SIGNIFICANT ENOUGH TO CARRY IN PACKAGE ATTM. .GLD...NONE. BARKER
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.